What is Coricidin® HBP Cold & Flu used for?
How should I take Coricidin® HBP Cold & Flu?
Use Coricidin HBP Cold/Flu as directed by your doctor. Check the label on the medicine for exact dosing instructions.
Coricidin HBP Cold/Flu may be taken with or without food.
Ask your health care provider any questions you may have about how to use Coricidin HBP Cold/Flu.
How do I store Coricidin® HBP Cold & Flu?
Coricidin® HBP Cold & Flu is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Coricidin® HBP Cold & Flu in the bathroom or the freezer. There may be different brands of Coricidin® HBP Cold & Flu that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.
You should not flush Coricidin® HBP Cold & Flu down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.
Precautions & warnings
What should I know before using Coricidin® HBP Cold & Flu?
Before using this drug, tell your doctor if:
- You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
- You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
- You have allergy with any of active or inactive ingredients of Coricidin® HBP Cold & Flu or other medications.
- You have any other illnesses, disorders, or medical conditions.
This product contains acetaminophen. Sever liver damage may occur if:
- Adult takes more than 12 tablets in 24 hours.
- Child takes more than 5 tablets in 24 hours.
- Taken with other drugs containing acetaminophen.
- Adult has 3 or more alcoholic drinks everyday while using this product.
Do not use with any other drug containing acetaminophen (prescription or nonprescription). If you are not sure whether a drug contains acetaminophen, ask a doctor or pharmacist.
When using this product:
- Excitability may occur, especially in children.
- Drowsiness may occur.
- Avoid alcoholic beverages.
- Alcohol, sedatives and tranquilizers may increase drowsiness.
- Use caution when driving a motor vehicle or operating machinery.
Is it safe during pregnancy or breastfeeding?
There are no adequate studies in women for determining risk when using Coricidin® HBP Cold & Flu during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Coricidin HBP Cold & Flu. Coricidin® HBP Cold & Flu is pregnancy risk category C, according to the US Food and Drug Administration (FDA).
FDA pregnancy risk category reference below:
- A=No risk
- B=No risk in some studies
- C=There may be some risk
- D=Positive evidence of risk
What side effects can occur from Coricidin® HBP Cold & Flu?
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most common side effects persist or become bothersome:
- Dry mouth, nose, or throat
- Loss of appetite
- Nervousness or anxiety
- Trouble sleeping
- Upset stomach
Seek medical attention right away if any of these severe side effects occur:
- Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue)
- Dark urine or pale stools
- Difficulty urinating or inability to urinate
- Fast or irregular heartbeat
- Severe dizziness, lightheadedness, or headache
- Stomach pain
- Trouble sleeping
- Unusual fatigue
- Vision changes
- Yellowing of the skin or eyes
Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.
What drugs may interact with Coricidin® HBP Cold & Flu?
Coricidin® HBP Cold & Flu may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.
Products that may interact with this drug are:
- Furazolidone, MAO inhibitors (e.g., phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (e.g., amitriptyline) because side effects of Coricidin HBP Cold/Flu may be increased.
- Anticoagulants (e.g., warfarin) because the risk of side effects, such as bleeding, may be increased by Coricidin HBP Cold/Flu.
- Hydantoins (e.g., phenytoin) because side effects may be increased by Coricidin HBP Cold/Flu.
- Isoniazid because side effects of Coricidin HBP Cold/Flu may be increased.
Does food or alcohol interact with Coricidin® HBP Cold & Flu?
Coricidin® HBP Cold & Flu may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.
What health conditions may interact with Coricidin® HBP Cold & Flu?
Coricidin® HBP Cold & Flu may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.
Health conditions that may interact with this drug are:
- Liver disease
- A breathing problem such as emphysema or chronic bronchitis
- Trouble urinating due to an enlarged prostate gland
The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Coricidin® HBP Cold & Flu.
What is the dose of Coricidin® HBP Cold & Flu for an adult?
The recommended dose is 2 tablets every 4 to 6 hours, not more than 12 tablets in 24 hours.
What is the dose of Coricidin® HBP Cold & Flu for a child?
Children 12 years and over: The recommended dose is 2 tablets every 4 to 6 hours, not more than 12 tablets in 24 hours.
Children 6 to under 12 years of age: The recommended dose is 1 tablet every 4 to 6 hours, not more than 5 tablets in 24 hours.
Children under 6 years of age: ask a doctor.
How is Coricidin® HBP Cold & Flu available?
Coricidin® HBP Cold & Flu is available in the following dosage forms and strengths:
- Coricidin® HBP Cold & Flu tablets: Acetaminophen 325 mg, Chlorpheniramine maleate 2 mg
What should I do in case of an emergency or overdose?
In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.
What should I do if I miss a dose?
If you miss a dose of Coricidin® HBP Cold & Flu, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.
Hello Health Group does not provide medical advice, diagnosis or treatment.
Coricidin HBP Cold & Flu. http://www.otcguide.net/product/2201/20942. Accessed January 4, 2017.
Coricidin HBP Cold/ Flu. https://www.drugs.com/cdi/coricidin-hbp-cold-flu.html. Accessed January 4, 2017.
Review Date: June 26, 2017 | Last Modified: September 13, 2019